MAUDE Adverse Event Report: GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY

GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY
Model Number 245775
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this article was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The physician reports two cases of duravent tube migration to the middle ear.For this case, the patient underwent a bilateral myringotomy and tympanostomy (m+t).Four years, seven months and 14 days later, the patient required a surgical procedure to remove right middle ear foreign body using an operating microscope and epidisc.No further consequences to the patient have been reported.Case with patient identifier (b)(6) reports patient 1/2.Case with patient identifier (b)(6) reports patient 2/2.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings and corrected data.Corrected data is reported in b1 and h1.New information is reported in h6 and h10.The device will not be returned per intake information.If and when the device is returned, the complaint will be reopened and updated with the information from the physical evaluation.Due to the serial number not being provided by the customer, a device history record (dhr) review can not be conducted by olympus.As the device will not be returned for evaluation it is difficult to conclude a definitive root cause of the customer phenomenon , however, probable cause of the reported failure could be attributed to the incision made for the insertion of the device.The device has flange arms that are supposed to sit outside of the incision to ensure proper extrusion.When the incision is made too big, this promotes the skin to enclose the device and hence move the device into the middle ear.To extract the device, surgery is required, which is outside the scope of this device.An investigation was completed by the oem (supplier) and it was determined that there is no manufacturing, material or processing related cause for this failure mode.The root cause has been determined to be user application of the device.Olympus will continue to monitor the field performance of this device.

Brand Name
DURAVENT VT TB 1.27MM TP (60/PK)
Common Device Name
TUBE, TYMPANOSTOMY
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key13001463
Report Number3003790304-2021-00189
Device Sequence Number1508179
Product Code ETD
UDI-Device Identifier00821925018143
UDI-Public00821925018143
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number245775
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale